Alert archive / Kansas / Winter Storm Warnings in 2009
Winter Storm Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Dec 24, 2009, 3:13 PM CST for Clay County, Dickinson County, Washington County, Kansas. It was in force for 16 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 3:13 PM CST (21:13 UTC)
- Expired
- Dec 25, 2009, 7:21 AM CST
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Dickinson County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 7:22 AM CST | SNOW 2 | Clifton, KS | |
| Dec 25, 7:30 AM CST | SNOW 3 | Clay Center, KS | 3.0 INCHES OF NEW SNOW WITH TOTAL DEPTH OF 5 INCHES. |
| Dec 25, 7:30 AM CST | SNOW 4 | Herington, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 242113 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 313 PM CST THU DEC 24 2009 KSZ010>012-023-024-026-038>040-054>056-058-059-250515- /O.CAN.KTOP.WS.W.0004.000000T0000Z-091226T0000Z/ /O.NEW.KTOP.BZ.W.0002.091224T2113Z-091226T0000Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 313 PM CST THU DEC 24 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. * TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WIND WILL INCREASE TO 35 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY UNDER ONE QUARTER MILE TO NEAR ZERO AT TIMES..WITH BLIZZARD CONDITIONS. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE PUTTING YOUR LIFE AT RISK. && $$ KSZ022-036-037-250515- /O.UPG.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ /O.NEW.KTOP.BZ.W.0002.091224T2113Z-091226T0000Z/ RILEY-GEARY-MORRIS- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY 313 PM CST THU DEC 24 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WIND WILL INCREASE TO 35 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY UNDER ONE QUARTER MILE TO NEAR ZERO AT TIMES..WITH BLIZZARD CONDITIONS. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE PUTTING YOUR LIFE AT RISK && $$ KSZ009-021-035-250515- /O.UPG.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ /O.NEW.KTOP.WS.W.0005.091224T2113Z-091226T0000Z/ WASHINGTON-CLAY-DICKINSON- INCLUDING THE CITIES OF...CLAY CENTER...ABILENE 313 PM CST THU DEC 24 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...MODERATE TO AT TIMES HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT AND TAPER OFF THROUGH THE DAY FRIDAY. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WIND WILL INCREASE TO 35 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ON TONIGHT AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY...WITH NEAR BLIZZARD CONDITIONS AT TIMES...AS WELL AS BLOWING AND DRIFTING SNOW. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL BECOME VERY DIFFICULT TODAY THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ACCUMULATIONS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ008-020-034-250515- /O.CON.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 313 PM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE ADVISORY AREA. * WIND...NORTH WIND WILL INCREASE TO 35 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ON THURSDAY AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY DUE TO BLOWING SNOW. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL BECOME VERY DIFFICULT TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
3 follow-up statements
000 WWUS43 KTOP 250504 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1104 PM CST THU DEC 24 2009 KSZ010>012-022>024-026-036>040-054>056-058-059-251315- /O.CON.KTOP.BZ.W.0002.000000T0000Z-091226T0000Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1104 PM CST THU DEC 24 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY UNDER ONE QUARTER MILE TO NEAR ZERO AT TIMES..WITH BLIZZARD CONDITIONS. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL REMAIN EXTREMELY DIFFICULT TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE PUTTING YOUR LIFE AT RISK. && $$ KSZ009-021-035-251315- /O.CON.KTOP.WS.W.0005.000000T0000Z-091226T0000Z/ WASHINGTON-CLAY-DICKINSON- INCLUDING THE CITIES OF...CLAY CENTER...ABILENE 1104 PM CST THU DEC 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * TIMING...MODERATE TO AT TIMES HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT AND TAPER OFF THROUGH THE DAY FRIDAY. * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE BY FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ON TONIGHT AND FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY...WITH NEAR BLIZZARD CONDITIONS AT TIMES... AS WELL AS BLOWING AND DRIFTING SNOW. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL REMAIN VERY DIFFICULT TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ACCUMULATIONS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ008-020-034-251315- /O.CON.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 1104 PM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * TOTAL SNOW ACCUMULATIONS...SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE ADVISORY AREA. * WIND...NORTH WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT INTO FRIDAY. THIS WILL RESULT IN REDUCED VISIBILITY DUE TO BLOWING SNOW. * WIND CHILL...WIND CHILL READINGS WILL BE FROM FIVE TO FIFTEEN BELOW ZERO ON FRIDAY. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES TONIGHT THROUGH FRIDAY. DRIFTING OF SNOW ACROSS ROADWAYS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
000 WWUS43 KTOP 251039 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 439 AM CST FRI DEC 25 2009 KSZ010>012-022>024-026-036>040-054>056-058-059-251845- /O.CON.KTOP.BZ.W.0002.000000T0000Z-091226T0000Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 439 AM CST FRI DEC 25 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SNOW ACCUMULATIONS...1 TO 3 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED...WITH TOTAL SNOWFALL ACCUMULATIONS RANGING FROM 6 TO 10 INCHES BY THIS EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * IMPACTS...TRAVEL WILL REMAIN EXTREMELY DIFFICULT TODAY. THE STRONG NORTHWESTERLY WIND WILL RESULT IN BLOWING SNOW WITH REDUCED VISIBILITY UNDER ONE QUARTER MILE OR LESS AT TIMES...WITH BLIZZARD CONDITIONS. SIGNIFICANT DRIFTING OF SNOW WILL CONTINUE...WITH SOME DRIFTS IN EXCESS OF FOUR FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE PUTTING YOUR LIFE AT RISK. && BLAIR && $$ KSZ009-021-035-251845- /O.CON.KTOP.WS.W.0005.000000T0000Z-091226T0000Z/ WASHINGTON-CLAY-DICKINSON- INCLUDING THE CITIES OF...CLAY CENTER...ABILENE 439 AM CST FRI DEC 25 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SNOW ACCUMULATIONS...1 TO 2 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED...WITH TOTAL SNOWFALL ACCUMULATIONS RANGING FROM 4 TO 8 INCHES BY THIS EVENING. * WIND...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * IMPACTS...TRAVEL WILL REMAIN DIFFICULT TODAY. THE STRONG NORTHWESTERLY WIND WILL RESULT IN BLOWING SNOW WITH REDUCED VISIBILITY UNDER ONE MILE OR LESS AT TIMES. SIGNIFICANT DRIFTING OF SNOW WILL CONTINUE...WITH SOME DRIFTS IN EXCESS OF TWO FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ008-020-034-251845- /O.CON.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 439 AM CST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES THROUGH THIS EVENING. DRIFTING OF SNOW ACROSS ROADWAYS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ BLAIR
000 WWUS43 KTOP 251321 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 721 AM CST FRI DEC 25 2009 KSZ010>012-022>024-026-036-038>040-055-056-252130- /O.CAN.KTOP.BZ.W.0002.000000T0000Z-091226T0000Z/ /O.EXA.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...OTTAWA 721 AM CST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. * WIND...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PERSIST THROUGH THE DAY. THIS WILL CAUSE CONTINUED DRIFTING OF SNOW. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF SNOW FROM AROUND AN INCH NEAR I-70 TO 1 TO 3 INCHES NEAR THE NEBRASKA STATE LINE IS POSSIBLE. * IMPACTS...TRAVEL WILL BE TREACHEROUS DUE TO DEEP SNOW DRIFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE VERY DIFFICULT THIS MORNING. UNLESS ABSOLUTELY NECESSARY...PEOPLE ARE ADVISED TO STAY HOME. && $$ KSZ037-054-058-059-251430- /O.CAN.KTOP.BZ.W.0002.000000T0000Z-091226T0000Z/ MORRIS-LYON-COFFEY-ANDERSON- INCLUDING THE CITY OF...EMPORIA 721 AM CST FRI DEC 25 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE BLIZZARD WARNING. THE SNOW HAS ENDED ACROSS THE AREA. THEREFORE THE BLIZZARD WARNING HAS BEEN CANCELLED. HOWEVER WEST WINDS OF 20 TO 30 MPH WILL PERSIST THROUGH THE DAY. THIS COULD CAUSE PROBLEMS WITH SNOW CONTINUING TO DRIFT THROUGH THE DAY. $$ KSZ009-021-035-252130- /O.CAN.KTOP.WS.W.0005.000000T0000Z-091226T0000Z/ /O.EXA.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ WASHINGTON-CLAY-DICKINSON- INCLUDING THE CITIES OF...CLAY CENTER...ABILENE 721 AM CST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * WIND...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PERSIST THROUGH THE DAY. THIS WILL CAUSE CONTINUED DRIFTING OF SNOW. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF SNOW FROM AROUND AN INCH NEAR I-70 TO 1 TO 3 INCHES NEAR THE NEBRASKA STATE LINE IS POSSIBLE. * IMPACTS...TRAVEL WILL BE TREACHEROUS DUE TO DEEP SNOW DRIFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE VERY DIFFICULT THIS MORNING. UNLESS ABSOLUTELY NECESSARY...PEOPLE ARE ADVISED TO STAY HOME. && $$ KSZ008-020-034-252130- /O.CON.KTOP.WW.Y.0011.000000T0000Z-091226T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 721 AM CST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PERSIST THROUGH THE DAY. THIS WILL CAUSE CONTINUED DRIFTING OF SNOW. * WIND CHILL...WIND CHILL READINGS FROM ZERO TO 10 BELOW WILL CONTINUE THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF SNOW FROM AROUND AN INCH NEAR I-70 TO 1 TO 3 INCHES NEAR THE NEBRASKA STATE LINE IS POSSIBLE. * IMPACTS...TRAVEL WILL BE TREACHEROUS DUE TO DEEP SNOW DRIFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE VERY DIFFICULT THIS MORNING. UNLESS ABSOLUTELY NECESSARY...PEOPLE ARE ADVISED TO STAY HOME. && $$ WOLTERS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 12:30 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 24, 12:30 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1230 PM CST THU DEC 24 2009 .UPDATE... UPDATED FOR THE 18 UTC TAF ISSUANCE. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... DEFORMATION ZONE SETTING UP ON THE NORTHWEST PERIPHERY OF INTENSE UPPER LOW NOW APPROACHING FROM THE SOUTH. IT WILL SET UP IN CLOSE PROXIMITY TO THE TAF SITES THROUGH THE AFTERNOON/EVENING HOURS...ALTHOUGH EXPECTED TO BE CLOSER TO KFOE/KTOP SITES THAN KMHK. THIS PRODUCE LIGHT/MODERATE SNOW BAND (SOME SLEET THROUGH 19Z) ACROSS THE TAF SITES...ESPECIALLY THIS EVENING WITH LIFR/VLIFR VSBYS IN SNOW AND BLOWING SNOW UNTIL AROUND 07-09Z TIMEFRAME...BUT THE STRONG WINDS WILL PERSIST TONIGHT/FRIDAY WITH MORE BLOWING SNOW BUT WITH SLOW IMPROVEMENT IN CIGS TO AROUND 1000 FEET BY THE END OF THE FCST. && PREV DISCUSSION... /ISSUED 419 AM CST THU DEC 24 2009/ .SIGNIFICANT WINTER STORM TO AFFECT THE AREA TODAY THROUGH CHRISTMAS... DISCUSSION...H5 NORTHERN AND SOUTHERN STREAM SYSTEMS VERY APPARENT ON WV LOOP. A FEW SCT SHRA WERE MAINLY EAST OF US 75. A SECOND AREA OF PRECIP WAS MOVING NORTH THROUGH OKLAHOMA. MODEL TRENDS CONTINUE TO MOVE THE H5 LOW AND ASSOCIATED SFC LOW EVER SO SLIGHTLY TO THE EAST WHICH PULLS THE MAIN HEAVY SNOW AXIS TO THE EAST AS WELL. THE GFS/ECMWF ARE CLOSER TOGETHER THAN THE NAM WHICH PULLS THE SYSTEM THE FARTHEST TO THE EAST SO WILL LEAN MORE ON THE GFS/ECMWF. EARLY TODAY...AS MULTIPLE SHWVS MOVE ACROSS THE CWA EARLY THIS MORNING THERE WILL BE ENOUGH DYNAMIC COOLING TO ALLOW FOR SOME FREEZING RAIN AND SLEET TO MIX WITH RAIN EARLY ON. HOWEVER...SINCE THE SYSTEM IS SO STRONG IT WONT TAKE LONG BEFORE ANY MIXED PRECIP CHANGES COMPLETELY TO SNOW. HAVE KEPT A MIX OVER THE WARNING AREA EARLY ON BEFORE TRANSITIONING TO ALL SNOW NO LATER THAN THIS AFTERNOON. H5 NORTHERN AND SOUTHERN STREAM SYSTEMS WILL PHASE SOMETIME LATE TONIGHT INTO FRIDAY MORNING. THE RESULTANT SFC LOW WILL DEEPEN AS IT MOVES INTO ARKANSAS LATER TONIGHT WITH THE MOST SIGNIFICANT DEEPENING OCCURRING THIS EVENING TO LATE TONIGHT. AT THIS TIME IT LOOKS LIKE THE HEAVIER SNOW WILL FALL BETWEEN TONIGHT AND FRIDAY MORNING AS THE MORE SIGNIFICANT ENERGY MOVES THROUGH...THE SYSTEM BECOMES NEGATIVELY TILTED AND RAPID PRESSURE FALLS OCCUR. WITH THE TRACK FARTHER TO THE EAST...FEEL THAT OUR WESTERN CWA WILL NOT SEE MUCH SNOW OUT OF THIS...MAYBE ONE TO TWO INCHES. THAT SAID HAVE DOWNGRADED THE WARNING IN THAT AREA TO A WINTER STORM ADVISORY. FARTHER EAST...WITH THE AREA OF HEAVY SNOW REMAINING IN THE SAME PLACE ALTHOUGH WITH SOMEWHAT LESSER AMOUNTS HAVE CONTINUED WITH THE WS WARNING WITH STORM TOTAL 5 TO 7 INCHES ANTICIPATED. IN ADDITION TO WHATEVER SNOW FALLS...SUSTAINED WIND 25 TO 35 MPH WILL CREATE TRAVEL HAZARDS AS SNOW BLOWS AROUND OVER ROADWAYS. AS WIND CONTINUES TO BE STRONG ON CHRISTMAS DAY...WIND CHILLS RANGING FROM 5 TO 15 BELOW WILL BE POSSIBLE THROUGH THE DAY ON CHRISTMAS. AS THE H5 LOW SITS OVER IOWA FRIDAY NIGHT INTO SATURDAY THERE IS STILL A CHANCE FOR SNOW OVER MOSTLY THE NORTHERN HALF OF THE CWA. HAVE GRADUALLY TAPERED OFF SNOW BY SATURDAY EVENING. SUNDAY/MONDAY...DRY CONDITIONS EXPECTED FOR NOW BUT COLD TEMPS WILL LINGER. MOST AREAS WILL NOT GET OUT OF THE 20S EITHER DAY BUT WILL WARM TO NEAR FREEZING BY TUES/WED. SALLY && .TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL 6 PM FRIDAY FOR KSZ010-KSZ011-KSZ012-KSZ023-KSZ024-KSZ026-KSZ038-KSZ039-KSZ040-KSZ054- KSZ055-KSZ056-KSZ058-KSZ059. WINTER WEATHER ADVISORY UNTIL 6 PM FRIDAY FOR KSZ008-KSZ009- KSZ020-KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037. && 63
Hazardous weather outlook, Dec 24, 2:38 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 238 PM CST THU DEC 24 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-252045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 238 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE TO FALL ACROSS AREAS NORTH AND WEST OF THE TURNPIKE THIS AFTERNOON. A MIXTURE OF FREEZING RAIN...SLEET AND SNOW TO THE SOUTH AND EAST OF THIS AREA WILL CHANGE TO ALL SNOW BY 5 PM. SNOWFALL WILL BE HEAVY AT TIMES...ESPECIALLY IN A 30 MILE WIDE AREA CENTERED FROM EMPORIA NORTHEAST TO NEAR TOPEKA AND HIAWATHA WHERE 3 TO 6 INCHES OF SNOW MAY ACCUMULATE BY LATE AFTERNOON. THE SNOW WILL CONTINUE ACROSS THE ENTIRE AREA OVERNIGHT WITH SNOWFALL TOTALS OF 6 TO 12 INCHES COMMON TO THE EAST OF A HERINGTON...MANHATTAN TO MARYSVILLE LINE. THE HEAVIEST AMOUNTS SHOULD OCCUR ALONG A LINE FROM EMPORIA TO TOPEKA AND HIAWATHA. AS NORTHWEST WINDS BLOW AT 25 TO 35 MPH WITH SOME GUSTS TO NEAR 45 MPH...BLIZZARD CONDITIONS CAN BE EXPECTED ACROSS MUCH OF NORTHEAST AND EAST CENTRAL KANSAS THROUGH MIDNIGHT. TRAVEL CONDITIONS IN THESE AREAS THROUGH TONIGHT WILL BE VERY POOR IF NOT IMPOSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW AND BLOWING SNOW WILL CONTINUE ON FRIDAY. WIND AND SNOW WILL START TO TAPER OFF ON FRIDAY AFTERNOON INTO THE EVENING LEAVING BEHIND COLD AIR AND WIND CHILLS IN THE 5 TO 15 BELOW ZERO RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:33 AM CST | Winter Weather Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 48 hr |
| Dec 24, 3:13 PM CST | Blizzard Warning | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more | 16 hr |
Nearby
Winter Storm Warnings in Kansas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.